MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN919472
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "upon attempting to remove the guidewire they encountered resistance which resulted in having to remove the wire & cvc together.The tip was intact but approx 2 cm from the tip of the cvc at the midpoint of the wire it had started to unwind." a second cvc was placed with no issue.There was no patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one opened cvc set with multiple components, including one guide wire and one catheter, for evaluation.Signs-of-use were observed on the returned components.Visual examination revealed the guide wire was unraveled from the distal weld and was kinked/distorted in several locations along the body.The core wire distal j-bend was deformed and exposed out of the coil wire.The returned catheter showed evidence of use but no obvious defects or anomalies.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip is tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.Microscopic examination of the catheter and insertion components did not reveal any defects or anomalies.The major kink in the guide wire body was measured at 33mm from the distal tip.The broken core wire measured 602mm in length, which is within the specification per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outer diameter (od) of the guide wire measured 0.846 mm which is within the od specification.The catheter body length measured 169mm which is within the specification.A lab inventory guide wire of same diameter as that supplied in the kit passed through the distal extension line and catheter body of the returned catheter with minimal resistance.Performed per the product instructions-for-use which states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a manual tug test confirmed that the proximal weld was intact.A device history record review was performed with no relevant findings.The guide wire product drawing and catheter product drawing were reviewed as part of this complaint investigation.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and catheter met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19339535
Report Number3006425876-2024-00483
Device Sequence Number8966341
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public00801902102119
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919472
Device Catalogue NumberCS-12123-F
Device Lot Number71F23J1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown